Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 2, 2006, 5:29 AM CDT for Wichita County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- May 2, 2006, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:25 AM CDT | FLASH FLOOD | Iowa Park, TX | NUMEROUS ROADS CLOSED IN AND AROUND IOWA PARK DUE TO HIGH WATER. |
| May 2, 8:00 AM CDT | FLASH FLOOD | Iowa Park, TX | FLOODING CONTINUES NEAR AND AROUND IOWA PARK. FM367/368 CLOSED. A 1-MILE STRETCH CLOSED OF FM368 CLOSED DUE TO ANTELOPE CREEK BEING OUT OF ITS BANKS. FM367 IS CLOSED 0.75 MILES WEST OF FM368. MINOR FLOODING HAS BEEN REPORTED IN WICHITA FALLS. REPORTED BY WICHI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2381 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 021031 FFWOUN TXC485-021330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 529 AM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... WICHITA COUNTY IN NORTHERN TEXAS * UNTIL 830 AM CDT * AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN FROM THUNDERSTORMS COVERING MUCH OF THE COUNTY OVER THE PAST SEVERAL HOURS. RADAR ESTIMATES OF BETWEEN 3 AND 6 INCHES OF RAIN HAVE FALLEN ACROSS THE SOUTHERN HALF OF WICHITA COUNTY... WITH THE POTENTIAL FOR ANOTHER 2 TO 3 INCHES OF RAIN OVER THE NEXT ONE TO TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE CASHION COMMUNITY...IOWA PARK... PLEASANT VALLEY...SHEPPARD AFB AND WICHITA FALLS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3402 9892 3385 9893 3383 9842 3405 9846 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:57 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 2, 2:57 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 257 AM CDT TUE MAY 2 2006 .DISCUSSION... BEGINNINGS OF ACTIVE WEEK HAVE BEGUN THIS MORNING HAS CONVECTION QUICKLY DEVELOP ALONG ELEVATED BOUNDARY ACROSS CENTRAL INTO EAST CENTRAL OKLAHOMA WITH OTHER DEVELOPMENT NEAR THE RED RIVER. THIS ACTIVITY SHOULD SHIFT EAST AND DISSIPATE DURING THE MORNING HOURS. WILL HOWEVER INCREASE POPS FOR SE OK FIRST PART OF PERIOD. FOR LATER TODAY SHOULD SEE DRYLINE BECOME ACTIVE WITH POSSIBILITY OF ONE OR MORE MCS AFFECTING AREA OVERNIGHT. WEDNESDAY THEN HAS ANOTHER SURFACE COLD FRONT DROPPING SOUTH ACROSS PARTS OF AREA BEFORE STALLING AND ACTING AS FOCUS FOR MORE STORMS INTO THURSDAY. ALTHOUGH MAIN SFC BOUNDARY LOOKS TO SHIFT SOUTH OF AREA FOR FRIDAY... THINK MUCH LIKE TONIGHT IS WILL BE SHALLOW WITH ENOUGH ELEVATED INSTABILITY AND APPROACHING LONG WAVE TROUGH TO KEEP AT LEAST CHANCE POPS GOING THROUGH FRIDAY. WILL KEEP WEEKEND DRY AT THIS POINT AS DRIER SFC HIGH TRIES TO DEEPEN AND SETTLE SOUTH ACROSS AREA. THIS MAY BE SHORT-LIVED AS ANOTHER UPPER TROUGH WORKS EAST ACROSS CENTRAL U.S. BY MONDAY OF NEXT WEEK. WILL INTRO LOW POPS FOR LATER PART OF EXTENDED TO ACCOUNT FOR THIS. OTHERWISE ONLY MINOR TWEAKS TO OTHER GRIDS THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 84 65 81 60 / 30 60 40 40 HOBART OK 87 64 84 58 / 30 50 40 40 WICHITA FALLS TX 88 66 87 63 / 30 40 30 50 GAGE OK 87 60 76 52 / 30 40 40 30 PONCA CITY OK 83 63 78 56 / 20 60 40 50 DURANT OK 84 67 85 67 / 40 40 20 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/30
Hazardous weather outlook, May 2, 2:00 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT TUE MAY 02 2006
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
910 PM CDT MON MAY 01 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF SOUTHERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A SEYMOUR TEXAS...TO
LAWTON...TO STILLWATER.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR FOR SEVERE WEATHER THROUGH THE OVERNIGHT
HOURS.
DISCUSSION...
A STATIONARY FRONT EXTENDED FROM SOUTH OF WICHITA FALLS
NORTHEASTWARD THROUGH SOUTH CENTRAL INTO EAST CENTRAL OKLAHOMA EARLY
THIS MORNING. MEANWHILE...A STRONG LOW LEVEL JET HAD DEVELOPED
ACROSS THE SOUTHERN PLAINS. THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVERNIGHT NEAR AND NORTH OF THE STATIONARY FRONT AS THE LOW LEVEL
JET ENHANCES LIFT ABOVE THE FRONTAL BOUNDARY. THE THUNDERSTORMS WILL
LIKELY DIMINISH IN INTENSITY AND COVERAGE LATER THIS MORNING AS THE
LOW LEVEL JET WEAKENS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A DEVELOPING DRYLINE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
THIS ACTIVITY IS EXPECTED TO MOVE EAST ACROSS MUCH OF OKLAHOMA
TUESDAY NIGHT. INSTABILITY AND WIND FIELDS WILL BE FAVORABLE FOR
SOME OF THESE STORMS TO BE SEVERE.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THE WEEK AS THE STORM TRACK REMAINS CLOSE TO THE AREA
AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND WIND
FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24/11/2In the hours before
Local storm report, May 2, 3:28 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HAIL 4 W JOLLY 33.88N 98.42W
05/02/2006 E1.00 INCH CLAY TX LAW ENFORCEMENT
HAIL COVERING THE GROUND ON HIGHWAY 87 AT CLAY AND
WICHITA COUNTY LINE. RELAYED BY WICHITA COUNTY OFFICIAL.
&&
BURKELocal storm report, May 2, 3:52 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL 4 W WINDTHORST 33.58N 98.51W
05/02/2006 E1.25 INCH ARCHER TX COUNTY OFFICIAL
&&
SCLocal storm report, May 2, 4:24 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL LAKE ARROWHEAD 33.71N 98.37W
05/02/2006 E1.00 INCH CLAY TX COUNTY OFFICIAL
&&
SCLocal storm report, May 2, 4:38 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL IOWA PARK 33.96N 98.68W
05/02/2006 E0.88 INCH WICHITA TX COUNTY OFFICIAL
&&
SCLocal storm report, May 2, 4:58 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM HAIL IOWA PARK 33.96N 98.68W
05/02/2006 E1.25 INCH WICHITA TX COUNTY OFFICIAL
&&
SCLocal storm report, May 2, 5:23 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 2 W KAMAY 33.85N 98.85W
05/02/2006 E0.88 INCH WICHITA TX COUNTY OFFICIAL
0520 AM HAIL WICHITA FALLS 33.91N 98.50W
05/02/2006 E0.75 INCH WICHITA TX COUNTY OFFICIAL
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:37 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 53 min |
| May 2, 2:28 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 2, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 46 min |
| May 2, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 32 min |
| May 2, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| May 2, 3:44 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 46 min |
| May 2, 3:46 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 29 min |
| May 2, 4:00 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 60 min |
| May 2, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 64 min |
| May 2, 4:50 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 55 min |
| May 2, 5:27 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 48 min |
| May 2, 6:08 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 67 min |
| May 2, 6:13 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 62 min |
| May 2, 6:39 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| May 2, 7:12 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 63 min |
| May 2, 7:14 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 33 min |
| May 2, 9:06 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| May 2, 4:00 PM CDT | Flood Watch | OUN | Archer, Clay, Wichita | 12 hr |
| May 2, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 47 min |
| May 2, 6:33 PM CDT | Tornado Warning | OUN | Hardeman | 42 min |
| May 2, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 35 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.